Alert archive / Virginia / High Wind Watches in 2017

High Wind Watch 2, NWS Blacksburg, VA

April 5, 2017Alleghany County, Ashe County, Watauga County, North Carolina; 7 counties in Virginia

NWS Blacksburg, VA issued this high wind watch at Apr 5, 2017, 4:48 AM EDT for Alleghany County, Ashe County, Watauga County, North Carolina; 7 counties in Virginia. It took effect at Apr 6, 2017, 12:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 5, 2017, 4:48 AM EDT (08:48 UTC)
In effect from
Apr 6, 2017, 12:00 PM EDT
Expired
Apr 5, 2017, 3:39 PM EDT
In force
Issued by
NWS Blacksburg, VA

Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Carroll County, VA, City of Galax, VA, City of Roanoke, VA, City of Salem, VA, Floyd County, VA, Grayson County, VA, Roanoke County, VA

The radar

The Roanoke radar (KFCX), 50 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2017-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2017-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2123 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

867 
WWUS71 KRNK 050848
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
448 AM EDT Wed Apr 5 2017

...Extended Period of Very Strong, Gusty Northwest Winds Expected
Thursday Afternoon through Friday...

.A deep area of low pressure will develop across the Ohio Valley
through Thursday and gradually sag southward into northern West
Virginia Friday before lifting northeast out of the area by
Saturday. As this area of low pressure deepens across the 
northeastern U.S. late Thursday through Friday, very strong and 
gusty northwest winds will develop across the Appalachians. 
Sustained winds of 35 to 40 mph with gusts of 55 to 60 mph can be 
expected at the higher elevations of the mountains across 
northwest North Carolina northeast along the Blue Ridge into 
southwest Virginia, roughly from Boone to Roanoke.

NCZ001-002-018-VAZ015>017-022-052100-
/O.NEW.KRNK.HW.A.0002.170406T1600Z-170408T0000Z/
Ashe-Alleghany NC-Watauga-Grayson-Carroll-Floyd-Roanoke-
Including the cities of West Jefferson, Sparta, Boone, 
Independence, Whitetop, Troutdale, Volney, Galax, Floyd, Roanoke,
and Salem
448 AM EDT Wed Apr 5 2017

...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY EVENING...

The National Weather Service in Blacksburg has issued a High Wind
Watch, which is in effect from Thursday afternoon through Friday
evening.

* Locations...Generally along and near the Blue Ridge from Boone,
  to Jefferson, to Independence, to Roanoke.

* Hazards...Very strong, gusty, and potentially damaging northwest
  winds.

* Winds...West to northwest sustained at 35 to 40 mph with gusts
  of 55 to 60 mph, especially at the higher elevations.

* Timing...Thursday afternoon through the day Friday. The winds
  are expected to peak during the Thursday evening and Thursday
  night time frame.

* Impacts...Strong winds may blow down tree limbs, trees, and
  power lines, all of which can result in scattered power outages.
  High profile vehicles on north-south oriented roadways should 
  exercise extreme caution during this period, especially when 
  traveling through the higher terrain and mountain passes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

RAB
1 follow-up statement
143 
WWUS71 KRNK 051939
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
339 PM EDT Wed Apr 5 2017

... Very Strong Winds Expected Thursday through Friday...

.A area of low pressure will deepen as it tracks from the Ohio
Valley into New York on Thursday and Friday. As a result very 
strong and gusty northwest winds will develop across the 
Appalachians.

NCZ001-002-018-VAZ015>017-022-061200-
/O.UPG.KRNK.HW.A.0002.170406T1600Z-170408T0000Z/
/O.NEW.KRNK.HW.W.0003.170406T1200Z-170408T0000Z/
Ashe-Alleghany NC-Watauga-Grayson-Carroll-Floyd-Roanoke-
Including the cities of West Jefferson, Sparta, Boone, 
Independence, Whitetop, Troutdale, Volney, Galax, Floyd, Roanoke,
and Salem
339 PM EDT Wed Apr 5 2017

...HIGH WIND WARNING IN EFFECT FROM 8 AM THURSDAY TO 8 PM EDT
FRIDAY...

The National Weather Service in Blacksburg has issued a High Wind
Warning, which is in effect from 8 AM Thursday to 8 PM EDT
Friday. The High Wind Watch is no longer in effect.

* Locations...Generally along and near the Blue Ridge from Boone,
  North Carolina to Roanoke, Virginia.

* Hazards...Very strong, gusty, and potentially damaging northwest
  wind.

* Winds...West 20 to 30 mph with gusts up to 60 mph.

* Timing...Thursday through Friday. Winds will increase sharply
  behind a cold front Thursday morning and will continue into
  Friday afternoon. 

* Impacts...Strong winds may blow down tree limbs, trees, and
  power lines, all of which can result in scattered power outages.
  High profile vehicles on north-south oriented roads should
  exercise extreme caution. Motorists along I-81 and I-77 should
  be prepared for very strong cross winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph are likely to cause power outages...fallen trees...
property damage...and dangerous driving conditions for high
profile vehicles. Move unfastened items...such as garbage cans
and deck furniture...indoors.

&&

$$

NCZ003>006-019-020-VAZ007-009>014-018>020-023-024-032>035-043>045-
WVZ042>044-507-508-061200-
/O.NEW.KRNK.WI.Y.0010.170406T1200Z-170408T0000Z/
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Tazewell-Smyth-
Bland-Giles-Wythe-Pulaski-Montgomery-Craig-Alleghany VA-Bath-
Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry-
Pittsylvania-Campbell-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
Including the cities of Dobson, Danbury, Eden, Yanceyville, 
Wilkesboro, Yadkinville, Tazewell, Marion, Bland, Pearisburg, 
Wytheville, Radford, Pulaski, Blacksburg, New Castle, 
Clifton Forge, Covington, Hot Springs, Fincastle, Lexington, 
Buena Vista, Stuart, Rocky Mount, Bedford, Amherst, Martinsville,
Danville, Lynchburg, Bluefield, Flat Top, Hinton, Hix, Union, 
Lewisburg, White Sulphur Springs, Alderson, Quinwood, Duo, 
and Rainelle
339 PM EDT Wed Apr 5 2017

...WIND ADVISORY IN EFFECT FROM 8 AM THURSDAY TO 8 PM EDT
FRIDAY...

The National Weather Service in Blacksburg has issued a Wind
Advisory, which is in effect from 8 AM Thursday to 8 PM EDT
Friday.

* Locations...southeast West Virginia, southwest Virginia and
  northwest North Carolina, mainly along and on either side of the
  Blue Ridge, and into the foothills and piedmont of Virginia and
  North Carolina. 

* Hazards...Strong, gusty northwest wind. 

* Winds...West 15 to 30 mph with gusts up to 50 mph.

* Timing...Thursday through Friday. 

* Impacts...Trees and tree limbs may be blow down. Isolated power
  outages are possible. High profile vehicles on north-south
  oriented roads should exercise caution. Motorists along I-81 and
  I-77 should be prepared for strong cross winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 MPH or gusts will range between 46 and 57 MPH. Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use extra
caution until the winds subside.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this high wind watch went out at Apr 5, 4:35 AM EDT, 13 minutes earlier.

Area forecast discussion, Apr 5, 4:35 AM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
435 AM EDT Wed Apr 5 2017

.SYNOPSIS...
High pressure will remain over the region into this afternoon
before slowly giving way to increasing moisture ahead of a
warm front approaching from the south later today. This boundary
should lift northeast into the region this evening followed by
a strong cold front that will cross the mountains overnight.
Chilly high pressure follows the front with gusty northwest
winds and mountain snow showers for the end of the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 245 AM EDT Wednesday...

Weak high pressure north of the region will maintain quiet weather to
start the day given dry air aloft in place. However increasing south to
southeast flow looks to quickly bring moisture back from south to north
during the afternoon as warm advection to the southwest ramps up in
advance of the next vigorous upstream trough. Appears a weak lead
shortwave associated with the deepening moisture advection across the
southeast states will also bring a complex of shra/tsra into the
Carolinas by mid to late afternoon. Latest guidance has the northern
edge of this coverage clipping the southern tier counties by 20Z or so
per HRRR, while most keep the stronger convection over the Carolinas
with better instability to the south at this point. Thus delayed the
onset of showers a few hours today with best chances south/southwest
portions mid/late afternoon with increasing clouds elsewhere after some
morning sunshine. Highs mostly in the 60s at higher elevations to mid
70s elsewhere pending just how fast mid/high clouds thicken, and
northward progression of showers into southern sections where a few
upper 70s could occur.

Main concern with convective threat this evening across
southern/western sections and Blue Ridge east overnight ahead of the
final strong upper low passing to the west late. This associated with a
warm front lifting north into the area this evening followed by a
trailing cold front, and possible triple point development over
northern sections late tonight. However still lots of uncertainty
espcly given potential cutoff of moisture by early complex passing just
south, and unfavorable late evening timing of the residual band of
convection ahead of the cold front to the west early on. This suggests
coverage in a couple pieces this evening with highest pops far west and
over the south/southeast tier as supported via most solutions. Best
parameters finally look to come together late espcly east where appears
the band of pre-frontal convection may link with redeveloping storms
over the southeast where surface instability south of the weak wedge
may occur. This in line with the latest 3km Nam output with perhaps an
elevated QLCS type feature across the west by late evening giving way
to deeper convection over the east mainly south of Route 460 where
strong shear along the warm front may aid the severe threat as the
secondary low deepens. Therefore keeping in gusty wind mention with
categorical pops heading east overnight, but with overall QPF of a half
to three quarters of an inch espcly southern/eastern sections. Lows
mostly in the mild 50s except perhaps a few 40s far west if more of the
cool advection can arrive by 12z.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
As of 400 AM EDT Wednesday...

Line of strong to potentially still severe convection will be
along the eastern border of the CWA at the start of this period,
moving generally east of the CWA border by 15Z. Still cannot
rule out some thunderstorms with damaging wind gusts and mesos
in the 12Z-15Z time frame across our eastern counties where a
50-65kt 850mb LLJ exists within that time frame. However the
cold sector of the storm system will quickly begin to move into
the forecast area through the day. A dry slot evolves between
the deeper moisture and forcing exiting to the east before 16Z
Thu and the stronger CAA yet to arrive from the west during the
afternoon. Thus, would still expect temperatures to warm well
into the 60s with increasing downslope west winds and increasing
amounts of sunshine east of the Blue Ridge. West of the Blue
Ridge, CAA will ensue by mid- afternoon and cloud cover will be
on the increase as the deep 536mb upper low sags southward into
OH/WV. Wrap around moisture and cold air aloft will spread into
the region from the southwest, namely from the TN valley. Rain
transitioning to snow showers are expected to evolve during the
mid to late afternoon and reach areas as far east as the Blue
Ridge during the evening.

With the upper low only lifting northeast very slowly through
Saturday, expect an extended period of upslope rain/snow
showers west of the Blue Ridge with little to no precipitation
east of the Blue Ridge. The amount of snow accumulation is
rather uncertain given the strong April sun and relatively warm
ground temperatures. Snow accumulation's should largely be
confined to grassy surfaces and elevations above 3000 ft west of
the Blue Ridge. Snow accumulation's would principally be
confined to the 06Z-12Z time frames both Friday and Saturday
morning. At some point, may have to consider an elevation based
advisory from Watauga north to western Greenbrier, but snow
amounts generally look to be in the 1-3 inch range, although WPC
projected amounts are a tad higher.

The biggest concern during this period will be the wind. The
local RNK wind tool indicates that a High Wind Warning (=> 35kts
sustained for 1 hour or more or 50kts for any duration) will
likely be needed beginning late Thursday continuing through most
of the day Friday. With the upper/surface low deepening across
the Northeast U.S. and only moving slowly northeast through the
period, an extended period of strong, gusty northwest winds is
likely. The period of greatest concern will be in the 22Z Thu to
18Z Friday time frame when most models indicate 850mb northwest
of 50kts or greater. Have gone ahead and issued a High Wind
Watch and after coordination with GSP used a start time of 16Z
Thursday to an end time of 00Z Sat. Again the strongest winds
will be Thursday night and Friday morning and potentially again
Friday evening, but a surge of strong winds may also accompany
the leading CAA Thursday afternoon, hence the need to start the
Wind Watch earlier. A Wind Advisory will clearly be needed for
most other counties surrounding the High Wind Watch, but too
early to issue that with this package.

The upper low will begin to lift northeast of the area Saturday.
The trough axis moves east of the area before 12Z Saturday,
thus any lingering upslope rain/snow showers should end. Winds
will diminish as high pressure slides east across the southeast
states.

Temperatures will trend from near normal east to slightly below
normal west Thursday to about 10 - 15 degrees below normal
Friday and Saturday. Winds will be too strong for frost
formation east of the Blue Ridge early Saturday and temperatures
will remain mostly in the mid to upper 30s, hence no freeze in
those areas where the Frost/Freeze potential is now turned on.
Sunday morning will be the one to watch as winds diminish and
temperatures in sheltered/decoupled areas drop into the lower to
mid 30s, such as MTV. Included patchy frost in the grids in
those areas that met criteria, which will be highlighted in the
eHWO/HWO as well.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
As of 430 AM EDT Wednesday...

The upper low lifts out of the area completely on Sunday as a
short wave ridge drifts into the eastern U.S. 850mb temps
recover quickly from -5C early in the weekend toward +10C by
Sunday, and then even warmer toward +15C Mon-Tue. There is a
general pattern change indicated during this period from the
parade of vigorous short waves tracking across the U.S. from the
Pacific coast to the Atlantic coast to more of a southwest U.S.
trough/eastern U.S. ridge. Thus, the next upstream system in the
Midwest could take several days to reach our area. This will
leave us with a dry forecast Sun-Tue. No precipitation has been
advertised during this period at this time.

Temperatures will recover nicely back to above normal values for
maxes Sun - Tue, but will likely remain a tad on the cool side,
although still above normal, for mins due to the dry air
residing over the region. All-in-all expecting a nice period of
quiet weather with mild to warm temperatures.

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
As of 115 AM EDT Wednesday...

VFR conditions will prevail through the overnight hours for most
of the region. The exception will be some late night and early
morning patchy river valley fog in the mountains. Any sub-VFR
conditions should quickly improve to VFR within an hour or two
after sunrise.

Increasing southerly flow in advance of an approaching warm
front will draw moisture into the area as the day progresses.
Look for MVFR ceilings to overspread the region from southwest
to northeast from the early afternoon and onward into the early
evening. Accompanying the clouds will be scattered showers and
perhaps isolated thunderstorms, with coverage increasing toward
late afternoon espcly across southern and southwest sections.
However appears coverage will remain mainly southwest of most
TAF locations during the daytime. This initial batch of
convection should skirt just south of the region this evening
followed by added showers and storms ahead of an upstream cold
front that will near the mountains shortly after midnight. This
will bring the best shot at seeing more in the way of at least
scattered stronger storms with swaths/bands of showers preceding
the front into much of the overnight. This could result in
areas of IFR ceilings progressing from west to east across the
area by the end of the current 24 hour TAF period. Moderate
rains showers will drop visibilities into the MVFR range with
IFR vsbys possible in any heavier storms.

Confidence in timing in the above weather and flight category
changes is moderate.

Note: Due to a communications issue, observations from KLYH are
not being transmitted automatically. However, the ASOS
continues to function, and the unit can be accessed by
telephone.

Extended Aviation Discussion...

Showers including sub-VFR conditions may linger in the KLYH/KDAN
corridor early Thursday with increasing MVFR to IFR cigs and
MVFR vsbys over the mountains Thursday behind the front. However
should see improving conditions in areas east of the Blue Ridge
by Thursday afternoon per downslope with persistent upslope
resulting in a prolonged period of of sub-VFR over the western
mountains including KBLF/KLWB and perhaps KBCB through Friday
into Friday night. This will include periodic vsby restrictions
within rain showers along with strong northwest winds from
Thursday afternoon through Friday. Moisture which lingers in the
west Friday night into Saturday morning combined with the cold
temperatures will result in snow showers. Dry weather returns
later Saturday and continues into Sunday with VFR and lighter
winds expected under high pressure for much of the weekend.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...RAB
LONG TERM...RAB
AVIATION...DS/JH/MBS/PM
Hazardous weather outlook, Apr 5, 4:11 AM EDT, 37 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
411 AM EDT Wed Apr 5 2017

VAZ007-009>012-019-020-WVZ042>044-507-060815-
Tazewell-Smyth-Bland-Giles-Wythe-Alleghany VA-Bath-Mercer-Summers-
Monroe-Eastern Greenbrier-
411 AM EDT Wed Apr 5 2017

This Hazardous Weather Outlook is for southwest Virginia, west
central Virginia and southeast West Virginia.

.DAY ONE...Today and tonight.

There is a slight risk of severe thunderstorms tonight. The primary
threat is damaging winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Winds will be out of the northwest at 15 to 30 mph with gusts up to
50 mph Thursday afternoon through Friday night.

Light snow accumulations are expected Thursday night and Friday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed by tonight.

WVZ508-060815-
Western Greenbrier-
411 AM EDT Wed Apr 5 2017

This Hazardous Weather Outlook is for southeast West Virginia.

.DAY ONE...Today and tonight.

There is a slight risk of severe thunderstorms tonight. The primary
threat is damaging winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Winds will be out of the northwest at 15 to 30 mph with gusts up to
50 mph Thursday afternoon through Friday night.

Light snow accumulations are expected Thursday night and Friday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed by tonight.

NCZ003>006-019-020-VAZ032>035-043>047-058-059-060815-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Franklin-
Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham-
Halifax-Charlotte-
411 AM EDT Wed Apr 5 2017

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...Today and tonight.

There is a slight risk of severe thunderstorms this evening through
late tonight. The primary threat is damaging winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered severe thunderstorms containing damaging winds and isolated
large hail will be possible early Thursday.

Winds will be out of the northwest at 15 to 25 mph with gusts up to
40 or 45 mph Thursday afternoon through Friday night.

In addition, patchy frost could occur mostly in outlying areas early
Sunday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed by tonight into early Thursday.

VAZ013-014-018-023-024-060815-
Pulaski-Montgomery-Craig-Botetourt-Rockbridge-
411 AM EDT Wed Apr 5 2017

This Hazardous Weather Outlook is for southwest Virginia and west
central Virginia.

.DAY ONE...Today and tonight.

There is a slight risk of severe thunderstorms this evening and
overnight. The primary threat is damaging winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Winds will be out of the northwest at 15 to 30 mph with gusts up to
50 mph Thursday afternoon through Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed by tonight.

NCZ001-002-018-VAZ015>017-022-060815-
Ashe-Alleghany NC-Watauga-Grayson-Carroll-Floyd-Roanoke-
411 AM EDT Wed Apr 5 2017

...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY
EVENING...

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia and west central Virginia.

.DAY ONE...Today and tonight.

There is a slight risk of severe thunderstorms mainly this evening
into the overnight. The primary threat is damaging winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Watch.

Light snow accumulations are also expected Thursday night and Friday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed later today into tonight.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 3:39 PM EDTHigh Wind WarningRNKAlleghany, Ashe, Watauga48 hr
Apr 5, 3:39 PM EDTWind AdvisoryRNKCaswell, Rockingham, Stokes, Surry, Wilkes, Yadkin48 hr

Nearby

High Wind Watches in Virginia, 2017High Wind Watches in North Carolina, 2017Every high wind watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.